Ohio, 2008Winter Storm in Ohio, February 26, 2008
February 26, 2008 · NWS ILN · 3 events in 3 counties and zones
A low pressure system tracked into the Ohio Valley overnight on the 25th and into the 26th. Widespread precipitation was found ahead of it, with a rain-snow line noted north of I-70.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system tracked into the Ohio Valley overnight on the 25th and into the 26th. Widespread precipitation was found ahead of it, with a rain-snow line noted north of I-70.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 25, 11:52 PM EST, 8 minutes earlier.
Area forecast discussion, Feb 25, 11:52 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1152 PM EST MON FEB 25 2008
.SYNOPSIS...
A STRENGTHENING LOW PRESSURE SYSTEM WILL APPROACH FROM THE WEST
TONIGHT AND MOVE ACROSS THE AREA ON TUESDAY...BRINGING RAIN AND
SNOW TO THE REGION. STRONG NORTHWEST FLOW WILL THEN SET UP FOR
TUESDAY NIGHT AND WEDNESDAY WITH SNOW SHOWERS EXPECTED.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
GETTING SOME REPORTS OF ACCUMULATING SNOW ACROSS NORTHERN PORTIONS
OF THE MIAMI VALLEY...ASSOCIATED WITH FRONTOGENETICAL BAND OF
FORCING WHICH CONTINUES TO LIFT INTO CENTRAL AND NORTHERN PORTIONS
OF THE CWA. MODELS BRING 0 DEG H8 ISOTHERM JUST SHY OF THE
NORTHERN TIER OF COUNTIES OVERNIGHT...SO PRECIP MAY STAY AS SNOW
LONGER UP THERE. CHANGED THE WINTER STORM WARNING TO BE IN EFFECT
IMMEDIATELY FOR AREAS ALONG AND NORTH OF A GREENVILLE-
BELLEFONTAINE-DELAWARE LINE...WHERE ACCUMULATING SNOW WILL
CONTINUE OVERNIGHT. GENERALLY EXPECTING 1 TO 3 INCHES ACROSS THIS
AREA THROUGH SUNRISE. FURTHER SOUTH...PRECIP SHOULD CONTINUE
SWITCHING OVER TO RAIN...AND REMAINDER OF WSW WILL STILL GO INTO
EFFECT AT 9 AM.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
UPCOMING WINTER SYSTEM HAS BEEN HANDLED WELL BY THE FORECAST EVEN
BETWEEN WHAT APPEARS TO BE NEGLIGIBLE MODEL DISCREPANCIES IN
TIMING AND PLACEMENT OF THE SFC LOW. SFC LOW HAS CONTINUALLY BEEN
PUT WELL AHEAD OF THE SFC WIND CIRCULATIONS IN THE MODEL
FIELD...SO A UNIFORM SHIFT TO QUICKER AND/OR SE PLACEMENT OF THE
LOW WAS DISMISSED SINCE THE CIRCULATIONS WERE CLOSE TO FORECAST.
THE COLD FRONT WILL QUICKLY WORK THROUGH NW FORECAST AREA EARLY
IN THE MORNING AND BE JUST WEST OF THE SCIOTO RIVER VALLEY SOUTH
OF COLUMBUS AT NOONTIME. IT QUICKLY RACES EAST IN THE AFTERNOON.
ANY RAIN WILL CHANGE TO SNOW IN THE MORNING FOR MOST OF THE
FORECAST AREA...AT LEAST BY THE AFTERNOON FOR THE REMAINING
EASTERN THIRD. SEE WSW PRODUCT FOR EXPECTED SNOWFALL
ACCUMULATIONS. LAKE EFFECT SNOW BANDS WILL BE LIKELY ON WED WITH
ADDITIONAL BUT NEGLIGIBLE ACCUMULATIONS COMPARED TO TUES AMOUNTS.
BLOWING SNOW TUES WILL MAKE MEASUREMENTS DIFFICULT BUT AM FAIRLY
CONFIDENT OF 4-6 INCHES N OF I-70 BETWEEN RICHMOND AND
SPRINGFIELD. SLIGHTLY LESS CONFIDENT IN CENTRAL OHIO WITH 6 INCH
TOTALS DUE TO THE PIVOTING OF THE COLDEST AIR HERE AROUND
NOONTIME. THE MAJORITY OF PRECIP HERE COULD FALL AS RAIN OR A R/S
MIX THROUGH ABOUT NOONTIME. KEPT THE WATCH UP AND EXPANDED A TIER
OF COUNTIES DUE TO UNCERTAINTY OF QPF FIELDS IN THE COLD AIR.
AS FOR THE COLD POOL SHOWERS ON WED AND WED NIGHT...KEPT PREVIOUS
POPS VERBATIM. FORECAST GENERALLY UNCHANGED WITH REGARDS TO WX AND
POPS IN THE COLD POOL.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
BIG DIFFERENCES IN THE MODELS WITH THIS PACKAGE. BOTH THE ECMWF AND
GFS AGREE THAT HIGH PRESSURE RIDGE WILL BE OVER THE FA AT THE
BEGINNING OF THE PERIOD. THAT IS WHERE THE SIMILARITIES END. 06Z GFS
BRINGS LIGHT PCPN BACK INTO ERN IN BY 00Z FRI WITH ISENTROPIC LIFT.
12Z GFS IS EVENING FASTER...SPREADING THE PCPN ACRS THE ENTIRE FA BY
00Z FRI. FEEL THAT THIS IS MUCH TOO FAST AND LEANED TOWARDS THE
SLOWER 00Z ECMWF. I SEE THAT THE 12Z ECMWF HAS JUST ARRIVED AND IT
IS CONSISTENT WITH 00Z ECMWF...KEEPING THE PCPN NW OF THE FA.
CLIPPER DROPS THRU THE GREAT LAKES THU NGT INTO FRI. THIS WILL PUSH
AN AREA OF SNOW INTO THE REGION THU NGT. AS TEMPS WARM FRI...MUCH OF
THE REGION WILL CHANGE TO RAIN...BEFORE CHANGING BACK TO SNOW AGAIN
ON FRI NGT. SHOULD SEE SOME SNOW SHOWERS FRI NGT IN THE NW FLOW.
MODELS AGREE IN BUILDING HIGH PRESSURE IN FOR SAT. GFS WANTS TO
LINGER LAKE EFFECT INTO SAT...BUT WENT WITH DRIER ECMWF. CENTER OF
HIGH SLIDES E OF THE REGION SAT NGT.
GFS IS MUCH QUICKER IN KICKING A H5 TROF INTO THE PLAINS SUN INTO
MONDAY. AS IT DOES...IT PUSHES A CDFNT AND PCPN INTO THE WRN OHIO
VLY LATE SUN. ECMWF IS MUCH DEEPER AND SLOWER WITH THE H5 TROF AND
KEEPS THE CDFNT BACK IN THE MS VLY. GFS IS QUICK OUTLIER...WITH THE
ECMWF SUPPORTED BY THE ENSEMBLES. LEANED TOWARDS THE ECMWF AND ONLY
BROUGHT SMALL CHANCE OF POPS INTO THE NW LATE SUN NGT.
THE GFS PUSHES THE FRONT QUICKLY THRU THE FA SUN NGT...WHICH WOULD
CHANGE THE RAIN TO SNOW. THE SLOWER ECMWF KEEPS EVERYTHING RAIN ON
MONDAY.
WENT CLOSE TO HPC FOR TEMPS...AS THEY FAVORED THE ECMWF.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
PRECIPITATION HAS BEEN SPREADING ACROSS THE TERMINALS AND SHOULD
CONTINUE FOR THE MOST PART THROUGH THE NIGHT. EXPECT THIS TO
EVENTUALLY CAUSE CEILINGS TO FALL BACK TO IFR TOWARDS DAYBREAK.
LOW PRESSURE IS FORECAST TO MOVE ACROSS THE AREA TUESDAY MORNING.
PRECIPITATION TURNS MORE SHOWERY ON THE BACK SIDE OF THE LOW AND
AS COLD AIR COMES IN THE RAIN SHOWERS WILL TURN TO SNOW SHOWERS
BETWEEN 13Z AND 16Z. NORTH NORTHWEST WINDS WILL STRENGTHEN AND
GUST UP TO 30 KT. APPEARS THAT THERE WILL BE SOME GRADUAL
IMPROVEMENT IN CEILINGS AND VISIBILITIES AS WELL AS DIMINISHING
PRECIPITATION LATE IN THE TAF PERIOD.
OUTLOOK...GUSTY NORTHWEST WINDS WILL GRADUALLY DIMINISH TUESDAY
EVENING. MVFR CEILINGS ARE EXPECTED TO CONTINUE INTO WEDNESDAY.
MVFR CEILINGS AND VISIBILITIES WILL BE POSSIBLE AGAIN ON FRIDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER STORM WATCH FROM 9 AM EST TUESDAY THROUGH LATE TUESDAY
NIGHT FOR OHZ070.
WINTER STORM WARNING UNTIL 6 AM EST WEDNESDAY FOR OHZ026-034-
035-042>046.
WINTER STORM WARNING FROM 9 AM TUESDAY TO 6 AM EST WEDNESDAY
FOR OHZ051>053-060-061.
WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING FOR OHZ054>056-062>064-071-072.
KY...NONE.
IN...WINTER STORM WATCH FROM 9 AM EST TUESDAY THROUGH LATE TUESDAY
NIGHT FOR INZ058-059-066.
WINTER STORM WARNING FROM 9 AM TUESDAY TO 6 AM EST WEDNESDAY
FOR INZ050.
&&
SYNOPSIS...
NEAR TERM...HAWBLITZEL
SHORT TERM...FRANKS
LONG TERM...SITES
AVIATION...Hazardous weather outlook, Feb 25, 11:26 PM EST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1126 PM EST MON FEB 25 2008
INZ058-059-066-OHZ070-270430-
FAYETTE IN-UNION IN-FRANKLIN IN-BUTLER-
1126 PM EST MON FEB 25 2008
...WINTER STORM WATCH IN EFFECT FROM 9 AM EST TUESDAY THROUGH LATE
TUESDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA AND SOUTHWEST OHIO.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WATCH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.
OHZ026-034-035-042>046-270430-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-
1126 PM EST MON FEB 25 2008
...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.
INZ073>075-080-KYZ089>100-OHZ065-073-074-077>082-088-270430-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
FAIRFIELD-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
1126 PM EST MON FEB 25 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.
INZ050-OHZ051>053-060-061-270430-
WAYNE-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-
1126 PM EST MON FEB 25 2008
...WINTER STORM WARNING IN EFFECT FROM 9 AM TUESDAY TO 6 AM EST
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA AND
MIAMI VALLEY OF OHIO.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.
OHZ054>056-062>064-071-072-270430-
MADISON-FRANKLIN OH-LICKING-GREENE-FAYETTE OH-PICKAWAY-WARREN-
CLINTON-
1126 PM EST MON FEB 25 2008
...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND SOUTHWEST OHIO.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WATCH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.
Winter Storm, Auglaize
- When
- February 26, 12:00 AM EST to 12:00 PM EST
- Where
- Auglaize forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.561, -84.222 (the zone’s center; the record gives no point)
The county garage in Wapakoneta measured 4 inches of snow.
Winter Storm, Hardin
- When
- February 26, 12:00 AM EST to 12:00 PM EST
- Where
- Hardin forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.662, -83.659 (the zone’s center; the record gives no point)
The county garage in Ada measured 4 inches of snow.
Winter Storm, Mercer
- When
- February 26, 12:00 AM EST to 12:00 PM EST
- Where
- Mercer forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.540, -84.629 (the zone’s center; the record gives no point)
A spotter in Rockford measured 4.5 inches of snow.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Georgia, February 26, 20084 injured · $26 million · EF3 · 50 events
- Tornadoes and Hail in Alabama, February 26, 20081 death · $2.7 million · EF1 · 21 events
- Lake-Effect Snow and Winter Weather in Indiana, February 26 to 27, 20081 death · 3 events
- Hail and Damaging Winds in Georgia, February 26, 2008$1.1 million · 65 kt wind · 13 events
- Hail and Damaging Wind in Louisiana, February 26, 2008$500,000 · 1 in hail · 3 events
- Winter Storm in Pennsylvania, February 26 to 27, 2008$450,000 · 3 events
- Winter Storm in Vermont, February 26 to 27, 2008$155,000 · 16 events
- Heavy Snow in New York, February 26 to 27, 2008$80,000 · 8 events
- Tornadoes and Hail in Florida, February 26, 20081 injured · EF0 · 38 events
- Hail and Damaging Winds in Alabama, February 26, 2008$54,000 · 55 kt wind · 5 events
- Heavy Snow in New Hampshire, February 26 to 27, 2008$60,000 · 2 events
- Dense Fog in California, February 26 to 29, 2008$50,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 82960, 82961, 82962.